Going on week 5 of a awful bruise under left eye from Belotero- went from greenish to yellow. Is this permanent? (photo)

My doctor said I am not overfilled, but I do not trust this office as well. Is this yellow permanent? and Does it look awful? I feel like I ruined my life and face.

Doctor Answers 7

Awful Bruise after Belotero

Thank you for your inquiry and photo.  I'm sorry you had an unfavorable post injection recovery.  A resolving bruise can take a few weeks and will undergo color changes along the way.  A yellowish hue can be the sign of a resolving bruise caused by the hemosiderin found within the bruise.  This should improve with time, although five weeks out is on the longer end of the spectrum.  If this still persists, it can be improved with pulsed dye laser (PDL) or intense pulse light (IPL).  I hope this helps.  Best, Dr. Attenello.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 4 reviews

Bruising Following Treatment of Tear Trough with Belotero

I'm sorry to hear about your post treatment course. From your photo and description, it seems consistent with a resolving bruise. Bruising is not uncommon with dermal fillers to treat tear trough deformities.  The eyelid tissue is the thinnest in the body and is very vascular. Some amount of bruising should be expected but should resolve in a timely manner. If the bruising persists, I suggest you consult an Oculoplastic Surgeon for further evaluation and management.   I hope this helps, good luck to you.

Leslie M. Sims, MD (in memoriam)
Las Vegas Ophthalmologist
5.0 out of 5 stars 4 reviews

Yellowish discoloration weeks following injection with Belotero

Thank you for posting your question and photo. I am sorry to hear about the bad results with the injections of Beloteto into the tear troughs. Often, bruising appears dark purple, then becomes yellowish. If this does not resolve, see an experienced Oculoplastic Surgeon for advice.
Good luck.

Leftover bruise?

Your photo suggests a resolving bruise and perhaps some staining from it, called hemosiderin staining.  Typically, an overfilling of a hyaluronic acid filler like Belotero results in a visible lump or a bluish tinge, if the product is injected to superficially.  You may benefit from a consultation with a dermatologist who performs laser treatment for skin discoloration, as hemosiderin staining can be well treated with a pulsed dye laser (PDL) or intense pulsed light (IPL).  Good luck!

Inessa Fishman, MD
Atlanta Facial Plastic Surgeon
5.0 out of 5 stars 1 review

Bruising from under eye fillers

Many patients bruise after fillers especially around the eyes. I would wait another 10 days to see if the bruising and swelling go away before I would have the product dissolved. Please consult an expert for the best cosmetic results. Best, Dr. Green

Bruising After Fillers -- Use Cannulas Next Time

This can be traeted with pulsed dye or yellow laser and aerolase microsecond yag. i suggest seeing an expert. cannulas limit bruising in the future. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Vitrase for under eye filler Tyndall effect


Thank you for your question.

You should consider dissolution of the product with Vitrase by another provider.

Dr Karamanoukian
#RealSelf100 Member

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.